BV solutions and relaxation limit for a model in viscoelasticity

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

14 Scopus Citations
View graph of relations



Original languageEnglish
Pages (from-to)775-795
Journal / PublicationRoyal Society of Edinburgh - Proceedings A
Issue number4
Publication statusPublished - 1998
Externally publishedYes


Global existence of uniformly bounded BV entropy solutions to a 2 × 2 quasilinear system with relaxation, arising in viscoelasticity, is established by using special fractional step versions of Godunov and Glimm schemes for arbitrarily large initial data. Thanks to the uniform estimates obtained, we prove the convergence of solutions to the corresponding equilibrium limit as the relaxation parameter tends to zero.